Ask an expert
Question

15 Jul 2005

The Pill and Sex Drive
Hi there,

I've been on the pill for about four years now, the main reason being to regulate my cycle. I have used Dianne, Femolene, Melodene and I am currently on Minerva. I know it's a silly question to ask, but how does the pill/ Minerva effect your sex drive?

I've seen the postings by girls on the site about pregnancy issues but the pill puts me off sex rather than making me want to jump into bed! I have asked my GP to prescribe the mildest pill available but it hasn't seemed to help. Are there other pills available that shouldn't have the same effect? I can appreciate that the pill will effect different girls differently, so what's the best thing to do?


Thanks,
BB
Answer 5,621 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

In many women, the Pill decreases libido. Other than changing to a different form of contraception, there isn't much you can do.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19324 votes
Vote